Had to leave one doctor and go to another due to insurance. So for two years endured only TSH tests and minimum Levothyroxine while undergoing chemo, radiation and later, pelvic floor reconstruction. Now I have a doctor who is willing to let me switch back to Naturethroid but is not familiar with it and only does Free T3 and Free T4, along with TSH. I am sluggish, have patches of dry skin, itchy scalp, often depressed, cold, emotionally drained, and feel I just can't do 'it' anymore. (But I do still have a sense of humor because I can't quite figure out what 'it' is...*wry grin here*.) I reach TMI pretty fast nowadays, so comprehending long, lengthy explanations cause my eyes to glaze over despite head shaking, deep breathing and eye-rolling to try to stay focused. :-/ Anyway, don't know how much of that background really helps you understand where I'm at, but I appreciate all the empathy and knowledge shared on this board.
30 mg (1/2 grain) NT is the equivalent of 50 mcg levo. I'm sure your pharmacist can verify that.
Your labs look pretty good. Your FT4 is a little low, but your FT3 is up in the range nicely, and the balance of FT4 to FT3 looks really good.
Have you and your doctor thought about a simple increase in levo? I only ask because I don't really see a conversion problem here. With your FT4 still quite low on levo (T4-only), I would worry about maintaining adequate FT4 levels on NT, with its relatively high T3 content.
You have plenty of room in your labs for an increase to see if it helps with your symptoms.
If you still find yourself with hypo symptoms, you might ask your doctor about adding in some synthetic T3. Since synthetic T3 is administered as a separate tablet, it's easier to control FT3 and FT4 levels and get a custom fit. You might find that a small amount of T3 added to your levo would really help.
I have read so much about inconsistency in levo. Wouldn't NT be more predictable? But you feel it would be okay to stay on levo and add in more T3? (Yes, I do still have hypo sx--but maybe it is still just rebuildling after chemo last year?)
I really don't think that inconsistency in either levo or NT is a real concern.
As far as your labs are concerned, I don't really think that you need to add T3. Your FT3 is nicely up in the range, which indicates that you convert well. However, a little T3 sometimes helps people feel better, even when their labs don't indicate the need. With synthetic T3, you can add in as much or as little as you want. I'd ask the doctor about adding very little...perhaps 2.5 mcg increasing to 5 mcg.
However, if I were you, I think I might try a simple increase in levo first. Nudge your FT4 up just a tad and see how you feel, then make the decision on whether to add T3.
You have some other things going on, so you don't want to rock tthe boat too much.
It just occurred to me what you probably mean about inconsistency. Generic levo can have problems with consistency because your pharmacy might switch manufacturers on you without notification. The inactive ingredients different manufacturers use can vary. You can easily solve that problem by going with a brand name, like Synthroid or Levoxyl, etc, insuring the same manufacturer every time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.